bina article on acne and letters to ed in response

Home Forums Family Matters bina article on acne and letters to ed in response

Viewing 26 posts - 1 through 26 (of 26 total)
  • Author
    Posts
  • #604220

    yentingyenta
    Participant

    Binah magazine recently had an article on the 2 sides of medicating teens with acne. this week, there were 2 letters to the editor in response. what is your response?

    #886528

    TheGoq
    Participant

    I dont read binah.

    #886529

    Toi
    Participant

    binah is for girls. im not a girl.

    #886530

    1st timer
    Participant

    Why do dermatologist push accutaine as the wonder drug? Why don’t they warn everyone about every side effect? Does anyone know of any solutions for severe joint pains that wont go away even months after taking accutaine, besides for loads of advil?

    #886531

    The Best Bubby
    Participant

    1st timer: Take Cod Liver Oil Capsules 1500mg once in the morning, and also Glucosamine Sulphate at least 1200mg in the morning, you can also add Choditon (some are mixed with the Glucosamine Sulphate, but then the amount of mg is lowered in GS).

    If the pain is decreased and it is helping you, then you can decrease the mg to 1000 mg per medicine.

    This has to be taken every single day and it certainly does help. I have been taking it for many years, and it certainly helps. Also you can drink 1 Tablespoon of cider vinegar mixed in a cup of water. This is a natural anti inflamatory.

    Refuah shelamah b’karov!

    #886532

    yentingyenta
    Participant

    goq and toi, don’t worry, you’re not missing much

    1st timer, I took accutane and my dermatologist warned me of the side effects. dry skin, depression, elevated triglyceride levels, risk for birth defects CH”V. I haven’t seen or heard accutane pushed on people either. my derm only recommended it because nothing else had worked and even then we were skeptical it would work because it hadn’t worked for my mother when she took it. B”H it did work and it also worked for my sister who finished it a few months ago. I was told the success rate is 2/3. its not a wonder drug nor should it be taken lightly. it’s a last resort med for severe acne, not 5 pimples.

    If someone still has joint pain, GO TALK TO A DOCTOR.

    #886533

    1st timer
    Participant

    Accutaine was never forced but it was highly recommended. All the necessary blood work was closely monitored, too. But the joint pain was never discussed and after numerous blood tests to rule out Lyme disease…. It dawned on me to ask the dermatologist if this could be a side effect to which the response was yes but it will dissipate after a few weeks. Thank you to the best bubby, and if anyone else has any other good suggestions please do tell. Has anyone tried a chiropractor for help with joint pain?

    #886534

    Health
    Participant

    1st timer -“Why do dermatologist push accutaine as the wonder drug?

    Accutaine was never forced but it was highly recommended.”

    Just curious, before he/she recommended Accutaine did they have you on the other Meds first?

    #886535

    1st timer
    Participant

    Yes, tried all the others, medications, washes, cleanses……, without significant results. Accutaine had almost immediate good results, but now in hindsight, the side effects were not worth it.

    #886536

    I went to two different dermatologists to treat my severe acne and neither of them put me on accutane. There are other available medications. I had side effects to two of them. The private doctor I used (cost an arm and a leg – he doesn’t take insurance) really worked with me. He took one step at a time and monitored the results. When I had a side effect to a medication, he immediately took my off it and then waited a little before putting me on a different drug. I had no long term side effects. “Magic” cures don’t work well and don’t last as long.

    #886537

    bored at work
    Participant

    I took it after nothing else helped, I knew of the side effects and b’H all i suffered from was rly dry skin.

    #886538

    1st timer
    Participant

    Really dry skin is a given because accutaine dries out all the oils from your body(and that’s probably why you get joint pains). But how do you reverse this side effect?

    #886539

    yentingyenta
    Participant

    the joint pain is not caused by “drying up the oil”. accutane works to shrink the sebaceous glands and reduces the amount of sebum on the skin and with less sebum, the bacteria that can cause acne cannot thrive. accutane also effects hair follicles that they do not get clogged with dead skin cells. because there is less sebum, the skin is drier. plain and simple. the fix? use moisturizer and chapstick. also make sure you are drinking enough fluids.

    I am trying to find the reason why joint pain develops for some but have not found a scientific reason. still looking

    #886540

    1st timer
    Participant

    Thank you yentingyenta. While you’re at it see if you could find a solution or cure, please.

    #886541

    yentingyenta
    Participant

    I checked in a number of places and have not found that much. I did find that the joint pain is probably caused by high levels of the isotretinoin in the blood. Isotretinoin is a derivitive of Vit A; Vit A toxicity can cause among other things, joint pain. none of the articles I found had a treatment for the pain

    Have you spoken to your doctor about this joint pain? has he (not the dermatologist) recommended going to specialists or such for the pain?

    I’m sorry I can’t offer more help.

    #886542

    TheGoq
    Participant

    Why isnt there a jewish mens magazine as we can see from the threads here men have issues.

    #886543

    yentingyenta
    Participant

    good question but I don’t have an answer. there are jewish magazines for women, teens, and families but no magazine for men. why?

    #886544

    1st timer
    Participant

    I know many men who read Bina magazine and the like, like Ami magazine.

    #886545

    TheGoq
    Participant

    But it is a womans magazine why isnt there a magazine for men dont we need some entertaining interesting reading material too?

    #886546

    I took accutane as a kid. My dermatologist DID NOT push it on me. I used it as a last resort, after years of using OTC and prescription-only (i.e. Retin-A) medications. My dermatologist sat me and my mom down and went through ALL of the known side effects and complications. I had to do regular blood tests, and refills were only given once the required blood work was completed and results received. The pills, when I took them, were in blister packs, and to pop out the pill you couldn’t miss the picture of the pregnant lady with a big X over the stomach – signifying that a pregnant woman SHOULD NOT take the medication. I took this medication years ago, before the internet was as widely used as it is now. Nowadays, there is no excuse for an uneducated consumer. I am sure that the dermatologists continue to warn about the side effects of the medication, but patients CAN check for themselves – either on the internet (chas v’chalilah, I know) or (and here’s a novel idea) by reading the PACKAGING that comes with the medication.

    #886547

    1st timer
    Participant

    With all the dermatologist warnings and speeches and consultations, it was still very strongly advised. Then the monthly blood tests…all very closely monitored. But once weird symptoms begin, you are not sure right away that it’s a result of the accutaine. Then you are instructed to cut back a little, then a little more….by then you see some good results for the acne and you want to continue the protocol and the blood work comes back fine…….it’s a cycle that works for some and has side effects for others. But even if there are two or three out of every forty or fifty, I think it’s two too many.

    #886548

    Health
    Participant

    1st timer -“Yes, tried all the others, medications, washes, cleanses……, without significant results. Accutaine had almost immediate good results, but now in hindsight, the side effects were not worth it.”

    Your Taanos on your doc is ridiculous. Noone knows who the guy that’s gonna get the side effects are. This drug is the last resort for people who have horrible acne than can leave you disfigured for life. It has worked wonders for many. Nowadays they have newer treatments for acne, including laser therapy besides all the old stuff. Make sure you use a Dermatologist that’s up on the latest.

    As far as your joint pain, you might want to see a specialist called a Rheumatologist. These people are the ones that can help you. G-luck.

    #886549

    YW Moderator-42
    Moderator

    Goq, read Ami.

    #886550

    YW Moderator-42
    Moderator

    I think the yeshivish answer is that men should be learning, not reading magazines. It sometimes bothers me to see yeshiva/kollel guys spending hours on Friday night or Shabbos afternoon reading through the frum newspapers and magazines when they could be learning.

    #886551

    TheGoq
    Participant

    42 dont the yeshiva/kollel guys deserve some down time on shabbos that is not to say they shouldnt learn but they need time to recharge and just chillax.

    #886552

    Health
    Participant

    Mod-42 -“It sometimes bothers me to see yeshiva/kollel guys spending hours on Friday night or Shabbos afternoon reading through the frum newspapers and magazines when they could be learning.”

    It’s not their fault. They have to do something when they can’t blog on YWN!

Viewing 26 posts - 1 through 26 (of 26 total)
  • You must be logged in to reply to this topic.


Trending